Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 23, 2018, 5:55 PM EDT for Jones County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 5:55 PM EDT (21:55 UTC)
- Expired
- Apr 23, 2018, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WWUS82 KFFC 232155
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT MON APR 23 2018
GAZ072-082-083-095-232230-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
555 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...NORTHEASTERN
HOUSTON...JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a line of strong thunderstorms was along a line
extending from near Blountsville to near Clinton to Cross Keys to
Centerville...and moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Gray, Warner Robins, Centerville, Robins Air Force Base,
Postell, James, Bradley, Mountain Springs, Griswoldville, Haddock,
Greenberry Crossroads, Clinton, Huber, Cross Keys, Dry Branch,
Elberta, Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8342 3296 8342 3262 8355 3255 8371
3280 8362 3297 8366 3307 8356
TIME...MOT...LOC 2155Z 220DEG 21KT 3308 8345 3295 8355 3286 8356 3263
8366
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 23, 2:37 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 2:37 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 237 PM EDT Mon Apr 23 2018 .SHORT TERM /Tonight through Tuesday Night/... Low pressure remains centered across SE MO/SW TN/W KY this afternoon with a secondary area of low pressure across eastern AL. A warm front extends eastward from the secondary area of low pressure across south central GA. The widespread...steadier rainfall...has moved off to the east of the CWFA this afternoon. However, scattered to numerous showers and isolated thunderstorms have developed across the outlook area. The ongoing convection should continue during the heating of the day, but coverage is expected to begin diminishing after sunset. Storms have blossomed, especially where the clouds have thinned/cleared out. The atmos remains very moist and CAPES south of the warm front are between 1000-1500 J/Kg. The mid level lapse rates are marginal, but 500mb analysis shows a shear axis situated right over the Interstate 85 corridor. PWATS have decreased a little, but still remain an inch or more across the CWFA, so locally heavy rainfall will remain possible. A few storms could be strong and there is some potential for an isolated severe thunderstorm. The primary mode for any severe weather would be damaging wind gusts and large hail. Can't rule out an isolated brief tornado. Scattered convection is also anticipated on Tuesday. Will be extending the current Flood Watch through midnight. NListemaa .LONG TERM /Wednesday through Monday/... Extended forecast continues to be on track. Have made adjustments to pops and wx grids early in the period given the slight change in timing with the late week system. Otherwise, have massaged max/min temperatures to account for the latest model trends. Otherwise, previous forecast discussion follows. 31 /Issued 519 AM EDT Mon Apr 23 2018/ Aside from some lingering slight pops across the north for Tuesday night into Wednesday with the departing low from the short term, the main focus will be on two shortwaves set to traverse the region later in the week. Guidance is coming into much better agreement with the features and have a higher amplitude wave that nearly cuts off as it digs farther south into the Mississippi Valley for Thursday. The translated sfc low does try to show a bit more organization than previous runs and progged CAPE values are enough to include slight chance thunder mention (most likely elevated given the position of the low). The second shortwave looks to quickly dig into the region for Friday night/early Saturday with an almost identical evolution as the Thursday wave. Kept pops lower with this given how far out in the fcst, though future updates may very well raise chances if subsequent runs maintain consensus. Temps generally slightly below climo norms through fcst period. Most days with upper 40s to low 50s for mins and upper 60s to low 70s for maxs. Baker && .AVIATION... 18Z Update... Scattered to numerous showers will continue to impact ATL through the early evening hours. Do think activity will diminish a bit after sunset with a period of dry conditions for the remainder of the overnight. Do think sct shra will develop once again tomorrow. Isolated thunderstorms are possible this afternoon, but think chances are too small to mention at this time. Will handle in further amds/tempos. A wind shift to the SW should occur between 03z and 05z tonight. A brief period of IFR cigs possible right around 12z. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 56 72 53 74 / 70 30 20 5 Atlanta 56 69 55 70 / 70 40 20 10 Blairsville 52 66 50 65 / 90 60 30 20 Cartersville 53 69 53 70 / 70 40 20 10 Columbus 55 73 56 75 / 20 30 10 5 Gainesville 55 69 54 70 / 80 40 30 10 Macon 55 74 54 76 / 50 30 10 5 Rome 53 70 53 70 / 70 40 20 20 Peachtree City 53 71 53 72 / 60 30 20 5 Vidalia 59 77 58 78 / 60 20 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight EDT tonight for the following zones: Banks...Catoosa...Dade...Dawson...Fannin...Forsyth...Gilmer... Hall...Jackson...Lumpkin...Madison...Murray...Pickens...Towns... Union...Walker...White...Whitfield. && SHORT TERM...NListemaa LONG TERM....31 AVIATION...NListemaa
Hazardous weather outlook, Apr 23, 2:45 PM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Mon Apr 23 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Flooding potential will linger into this evening across portions of north Georgia. The Flood Watch in this area has been extended through Midnight. Isolated strong to severe storms are possible in parts of the east today. The main threats are hail and damaging winds. A brief tornado or two are possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Several other disturbances look to push across the area later in the week - the first on Thursday and the second possible for late Friday into Saturday. For now have included a slight chance of thunderstorms with the Thursday system. There is still uncertainty on timing and strength of these systems so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to report any damage or significant weather.
In the hours before
Special weather statement, Apr 23, 4:51 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT MON APR 23 2018
GAZ108>110-232115-
Telfair GA-Wilcox GA-Dodge GA-
451 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...SOUTHEASTERN
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 515 PM EDT...
At 450 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Browning, or near Abbeville...moving
northeast at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail...frequent cloud to
ground lightning and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Abbeville, Milan, Rhine, Chauncey, Temperance, Browning, Antioch
Church and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3185 8331 3194 8339 3212 8308 3191 8292
3185 8318 3185 8321 3184 8321
TIME...MOT...LOC 2050Z 243DEG 26KT 3190 8328
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Apr 23, 5:22 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT MON APR 23 2018
GAZ109-110-232145-
Telfair GA-Dodge GA-
522 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TELFAIR AND
SOUTHEASTERN DODGE COUNTIES UNTIL 545 PM EDT...
At 522 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Temperance, or 11 miles east of Abbeville...
moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail...isolated cloud to
ground lightning and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Milan, Rhine, Achord and Temperance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3188 8314 3199 8320 3215 8295 3197 8290
TIME...MOT...LOC 2122Z 248DEG 13KT 3195 8312
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Apr 23, 5:33 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT MON APR 23 2018
GAZ072-082-094-095-232200-
Peach GA-Bibb GA-Houston GA-Jones GA-
533 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...BIBB...
NORTHERN HOUSTON AND SOUTHEASTERN JONES COUNTIES UNTIL 600 PM EDT...
At 533 PM EDT...a line of strong thunderstorms was along a line
extending from Cross Keys to Centerville...and moving northeast at 25
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Macon, Gray, Warner Robins, Byron, Payne, Postell, James, Rutland,
Greenberry Crossroads, Clinton, Cross Keys, Skipperton, Elberta,
Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3268 8377 3269 8376 3269 8374 3271 8376
3302 8360 3299 8343 3275 8356 3274 8358
3274 8360 3270 8360 3270 8361 3267 8360
3264 8362
TIME...MOT...LOC 2133Z 229DEG 23KT 3287 8358 3260 8369Special weather statement, Apr 23, 5:40 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT MON APR 23 2018
GAZ038-050-051-232215-
Taliaferro GA-Oglethorpe GA-Greene GA-
540 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
SOUTHERN OGLETHORPE AND NORTHEASTERN GREENE COUNTIES UNTIL 615 PM
EDT...
At 540 PM EDT...a strong thunderstorm was over Penfield, or near
Greensboro...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, Penfield, Lyneville, Philomath,
Carters Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3363 8286 3358 8321 3369 8327 3382 8299
3380 8298 3378 8298 3375 8296 3364 8289
3364 8287
TIME...MOT...LOC 2140Z 262DEG 15KT 3366 8317
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 5:50 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT MON APR 23 2018
GAZ049-232215-
Morgan GA-
550 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN COUNTY UNTIL
615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Godfrey, or 8 miles
south of Madison...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Madison, Buckhead and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3345 8344 3344 8353 3347 8359 3363 8353
3356 8331
TIME...MOT...LOC 2150Z 214DEG 15KT 3348 8351
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 23, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT MON APR 23 2018
GAZ072-082-083-095-232230-
Bibb GA-Houston GA-Jones GA-Twiggs GA-
555 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB...NORTHEASTERN
HOUSTON...JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 630 PM EDT...
At 555 PM EDT...a line of strong thunderstorms was along a line
extending from near Blountsville to near Clinton to Cross Keys to
Centerville...and moving northeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Gray, Warner Robins, Centerville, Robins Air Force Base,
Postell, James, Bradley, Mountain Springs, Griswoldville, Haddock,
Greenberry Crossroads, Clinton, Huber, Cross Keys, Dry Branch,
Elberta, Franklinton and Middle Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8342 3296 8342 3262 8355 3255 8371
3280 8362 3297 8366 3307 8356
TIME...MOT...LOC 2155Z 220DEG 21KT 3308 8345 3295 8355 3286 8356 3263
8366
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:12 AM EDT | River Flood Warning | FFC | Dade | 47 hr |
| Apr 23, 3:04 AM EDT | River Flood Warning | FFC | Walker | 13 hr |
| Apr 23, 4:27 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 60 hr |
| Apr 23, 6:10 AM EDT | River Flood Warning | FFC | Forsyth | 18 hr |
| Apr 23, 8:14 AM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 31 min |
| Apr 23, 8:46 AM EDT | Special Weather Statement | FFC | Johnson, Treutlen | 29 min |
| Apr 23, 9:25 AM EDT | Special Weather Statement | FFC | Emanuel, Glascock, Jefferson, Johnson, Treutlen | 65 min |
| Apr 23, 1:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Apr 23, 2:21 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Apr 23, 2:38 PM EDT | Special Weather Statement | FFC | Butts | 37 min |
| Apr 23, 2:47 PM EDT | Special Weather Statement | FFC | Newton | 28 min |
| Apr 23, 3:14 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Apr 23, 3:44 PM EDT | Special Weather Statement | FFC | Rockdale | 31 min |
| Apr 23, 3:50 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Apr 23, 3:55 PM EDT | Tornado Warning | FFC | Henry, Rockdale | 21 min |
| Apr 23, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 18 min |
| Apr 23, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Apr 23, 4:19 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Apr 23, 4:23 PM EDT | Special Weather Statement | FFC | Johnson | 37 min |
| Apr 23, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 43 min |
| Apr 23, 4:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens | 30 min |
| Apr 23, 4:51 PM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 23, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 20 min |
| Apr 23, 5:12 PM EDT | Tornado Warning | FFC | Greene | 33 min |
| Apr 23, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 30 min |
| Apr 23, 5:22 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Apr 23, 5:33 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Apr 23, 5:40 PM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Apr 23, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 30 min |
| Apr 23, 5:50 PM EDT | Special Weather Statement | FFC | Morgan | 25 min |
| Apr 23, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Apr 23, 6:20 PM EDT | Special Weather Statement | FFC | Putnam | 40 min |
| Apr 23, 6:24 PM EDT | Special Weather Statement | FFC | Wheeler | 36 min |
| Apr 23, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 24 min |
| Apr 23, 6:59 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Putnam | 6 hr |
| Apr 23, 7:13 PM EDT | Special Weather Statement | FFC | Putnam | 32 min |
| Apr 23, 7:15 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 45 min |
| Apr 23, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 28 min |
| Apr 23, 7:38 PM EDT | Special Weather Statement | FFC | Greene | 37 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.